Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Have had sudden and extreme redness of cheeks. Using an over the counter hydrocortisone. Problem?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
For the last week or two, I have had sudden and extreme redness of my cheeks. These seem to be worse when I first wake up in the morning. I have been using an over the counter hydrocortisone cream and am seeing some improvement in the last two days. I have no rash and no itching. Is there a way to tell if this redness is topical or coming from a condition originating internally?
Posted Tue, 2 Apr 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 56 minutes later
Thanks for writing to us.
This redness of both of your cheeks could be due to
Allergic skin reaction
Photosensitivity due to sun exposure
Flushing due to some food, medicine or due to menopause
Systemic or XXXXXXX causes like diabetes, thyroid disorder, autoimmune disease like systemic lupus erythematosis too can cause such redness on cheeks.

A proper clinical assessment will be required to see whether the redness is due to skin involvement only or due to systemic involvement. For the same a visit to dermatologist is recommended.

In the meanwhile, I would advise you to avoid sun as much as possible. Do icing of the involved area. Apply steroid( hydrocortisone cream) twice in a day. Avoid hot and spicy food, caffeine and alcoholic drinks. Also take tablet cetirizine for few days. If the lesion is due to some topical cause, it should subside with these measures in few days.

Hope that answers your query. Should there be any other doubt, feel free to write back.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor